Tornado, Power
- When
- August 21, 3:00 PM MST to 3:10 PM MST
- Where
- Power County, American Falls Arpt
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.800, -112.817
A tornado touchdown was reported at the American Falls airport. Extensive damage to an airport hangar was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A tornado touchdown was reported at the American Falls airport. Extensive damage to an airport hangar was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 21, 2:30 PM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 330 PM MDT MON AUG 21 2006 .DISCUSSION...MID LEVEL MSTR CONTINUES TO FLOW UP THE BACK SIDE OF THE UPPER RIDGE OVER THE PAC NW. CONVECTION DEVELOPING OVER THE MTNS. MODEL SOUNDINGS SHOW VERY DRY AIR BELOW H6...THE INVERTED V PROFILE AGAIN. TSTMS SHOULD BE DRY WITH BRIEF GUSTY WINDS POSSIBLE. FOR NOW...WILL HOLD COVERAGE TO ISOLD. UPPER RIDGE MOVES OFF THE THE EAST AND FLATTENS BY TUE...WITH STRONGER SWRLY FLOW SETTING UP OVER ID IN RESPONSE TO A NRN STREAM TROF MOVING INTO THE PAC NW. ALL LEVELS LOOK DRY ON TUE...SO NOT EXPECTING THE DRY TSTMS THIS TIME. WINDS WILL BE A FACTOR FOR FIRE CONCERNS AS SOME OF THE WINDS ALOFT ARE BOUND TO MIX DOWN TO AT LEAST RIDGETOP LEVEL DURING THE AFTN HRS. THE DIRECTION IS GOOD FOR THE SNAKE PLAIN AS WELL. ALATHO NOT A STRONG WIND EVENT...SHOULD BE SUFFICIENT GUSTS TO SUPPORT THE RFW. NO HOPE FOR HIGHER RH EITHER. WED LOOKS DRY OVERALL...BUT A MINOR UPPER WAVE DEPICTED ON THE GFS SUGGESTS SOME TSTMS OVER THE ERN HIGHLANDS ON THU. NAM TOTALLY MISSES THIS FEATURE...AND REMAMAINS DRY FOR A CHANGE. ALREADY HAVE ISOLD TSTMS IN THE ERN HIGHLANDS...AND PREFER TO KEEP THEM IN THE FCST. AS SPLIT FLOW TAKES OVER THE NW US TOWARD THE END OF THE WEEK ...THE DRY PERIOD CONTINUES. HEDGES && .FIRE WEATHER...COLD FRONT STILL ON TRACK FOR TUESDAY...SO HAVE GONE AHEAD AND ISSUED RFW. TIME-HEIGHT CROSS SECTIONS THROUGH MOST OF THE FORECAST AREA INDICATE VERY LITTLE MOISTURE COMING WITH THIS FIRST FRONT. UNSURE THAT HUMIDITY WILL SEE MUCH IMPROVEMENT... EXCEPT THAT SUPERADIABATIC LAPSE RATES LIKELY WILL NOT OCCUR AND THUS SURFACE HUMIDITY MAY ACTUALLY IMPROVE COMPARED TO SUNDAYS VALUES. TODAY...RH WAS KEPT UP BY CLOUD COVER WHICH WILL NOT BE A PLAYER ON TUESDAY. WINDS CONTINUE ON WEDNESDAY AND WILL LIKELY NEED ANOTHER RFW FOR THAT TIME PERIOD. MESSICK && .AVIATION...DRY TSRA IN VICINITY THIS AFTERNOON BUT HAVE CB IN FORECAST FOR ALL AIRPORTS...THOUGH TIMING IS DIFFERENT AT EACH ONE. TSRA OUTFLOW MAY THROUGH MONKEY WRENCH INTO WIND DIRECTION AND SPEED...BUT OTHERWISE EXPECTING VFR CIG AND VSBY. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR ZONES 405-413 TUESDAY AFTERNOON AND EVENING. SEE BOIRFWPIH FOR DETAILS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 410 AM MDT MON AUG 21 2006 IDZ017>025-031-032-221200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 410 AM MDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE TODAY MAINLY OVER ELEVATED TERRAIN. SOME THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY SURFACE FRONTS WILL MOVE THROUGH SOUTHEAST IDAHO TUESDAY...WEDNESDAY AND THURSDAY...PRODUCING GUSTY WINDS WHICH MAY LEAD TO EXTREME FIRE DANGER. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 36 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyThe tornado archive for Idaho, 2006Warnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532195.